Jump to content
Important Survey - Please Participate ×

Coming to grips with slowing taper


[Wi...]

Recommended Posts

I know that this isn't a race.  I know it takes what it takes.  But I'm still struggling with the idea of slowing my taper down to a snails crawl.  Having been disabled by this a year ago for many months, 3 trys at c/o to valium, which finally took and experiementation since with dosages to determine what amount I could cut and still remain relatively functional (have to work, no alternatives) I have a general feel of when it's time to slow things down.

 

I'm starting a new job in about two weeks.  As opposed to the one I'm working currently, I'm going to need to be "on" much more frequently and can't hide as I do now.  From 25 mg to 14, I've cut .5 mg a week.  And although very slow and much lower than what Ashton suggests, it has worked thus far.  But over the last few weeks of cuts, and probably the stress and fear associated with the new job, I've noticed a ramping up of symptoms including feeling disconnected, heart palpitations, hightened sense of fear and anxiety, and my words aren't coming as easily so my sentences are not as eloquent as I would like because I can't access the words I know are there but won't come when called.

 

So now I'm talking to my doctor about going onto liquid valium and decreasing my cuts to .25 mg a week which means that for going forward I'm doubling the time it's going to take to get off of this.  So I have to weigh and balance the job vs the taper.  The real problem is I'm having a very hard time reconciling the length of time this is going to take by going soooooooo slowly.

 

The additional factor is that I know in my gut that although after getting off the drug will be bumpy, I believe that I will be able to stabalize to some degree and move on with my life.  The problem is that this choice to lower the dose means I'm now extending the time from that point out by at least double and I'm finding that very upsetting.

 

Any thoughts?

Link to comment
Share on other sites

He WWWI,

 

I know how you feel, sometimes it feels like one step forward and two steps back--but you are progressing and healing everyday that you have less of the benzo in your system.

 

I, too, have problems with words and not feeling like I can speak and write as eloquently as I'd like. Sometimes this frustrates me that I cannot express myself in the way I'd like to; and that it may take me a little longer to find that word that I'm looking for and that it takes me forever to write a few simple thoughts. I try to remind myself that I am not my withdrawal, my creativity is still intact and will come back, possibly stronger since I have a strong desire to work on it and I've learned a lot during this process.

 

I'm sorry your symptoms have been ramping up right now, and it sounds like doing a slower taper or holding for a little while might help you. When I have stressors in my life, I have to hold sometimes so my w/d symptoms don't get aggravated. Ugh, sometimes the word acceptance can irritate me, but when I get to it I feel better.

 

Kudos to you for pushing through and doing so much during your taper, that's very admirable. Sometimes it helps to pamper yourself during these times too. Good luck with your new job and we're here for you rooting you along through this process.  :hug:

Link to comment
Share on other sites

I can definitely relate.  Wish I had an easy answer.  I hate it that I have to keep taking this poison so much longer, but I also need to be okay enough to hold down a job and have a life. 

 

So all I can say is--I get it.  Wish that were enough.

Link to comment
Share on other sites

Thinking of the road i still have to travel makes me want to take more xanax. I wish there was some other way out of this. I really feel overwhelmed by this all, i feel more addicted than i ever have been. I have been mixing valium with my xanax and it has given me a feeling of sedation that was similar to when i had lower tolerance to xanax.

I wish there was no tolerance factor and that i could just take benzos for the rest of my life. I will have to deal with feeling even more destroyed for more than 2 years, it feels like i have been diagnosed with some horrible illness..

I really wish there were more options

 

Loco Coco

Link to comment
Share on other sites

Dear WWWI,

 

I too know what you are going through. I sometimes wish I could be put in a coma and fed my pills until the taper is over and the true healing can begin.  I will have been at this 8.5months by January 2012 when I should complete the taper.

 

I too have word-finding difficulties.  I commend you on beginning a new job in the midst of w/d turmoil. 

 

 

Link to comment
Share on other sites

Thinking of the road i still have to travel makes me want to take more xanax. I wish there was some other way out of this. I really feel overwhelmed by this all, i feel more addicted than i ever have been. I have been mixing valium with my xanax and it has given me a feeling of sedation that was similar to when i had lower tolerance to xanax.

I wish there was no tolerance factor and that i could just take benzos for the rest of my life. I will have to deal with feeling even more destroyed for more than 2 years, it feels like i have been diagnosed with some horrible illness..

I really wish there were more options

 

Loco Coco

 

Unfortunately benzo tolerance is universal and there is no way around it.  You will get tolerance with the valium too, before long.  Eventually you'll either be stuck on benzos forever just to prevent withdrawal, or you'll have to withdraw slowly.

 

But look at it this way:  even tapering for THREE years is better than being on these drugs for the rest of your life.  They destroy motivation, ability to connect with other people and have good relationships, and cognitive ability.  They make you stupid, make you agoraphobic, cause more anxiety than you had before you started them, and ruin your life.  Worst of all, when you're taking them you can't even tell that they're making you stupid and crazy and anxious and socially disabled, because they also screw up your ability to perceive your own reality, your self-insight.

 

So no matter how long it takes to taper in a way that works for you it's better than spending the rest of your life in a shadow existence, never getting to be the person you were born to be.

 

If you need any more encouragement to get off these drugs, I'd recommend reading Medication Madness by Peter Breggin and Anatomy of an Epidemic by Robert Whitaker.   (At least the chapters on benzos if nothing else.)

Link to comment
Share on other sites

Just wanted to say thank you to all for your responses.  Although still difficult, it makes this journey less lonely that that helps immensely.  My gratitude to you all!
Link to comment
Share on other sites

×
×
  • Create New...